MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; SKIN/TISSUE HOOK
Model Number 214641
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure on (b)(6) 2021, it was observed that the clever hook, left device was bent.Another like device was used to complete the procedure.There were no patient consequences or surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that during an unknown procedure the clever hook - left was bent.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The complaint device was received and evaluated.Visual observations revealed the device had wear condition indicating it was heavily used in the field.The device was found with a lot of scratches and the laser marking on the device is slightly faded but still legible.The shaft appeared to be deformed.When the trigger was actuated to test for its functionality, the mechanism to open/ close the jaws completely was out of its position causing that the jaw and teeth did not align properly.A manufacturing record evaluation was performed for the finished device 13m06 number, and no non-conformances were identified.Based on the condition of the device received, this complaint can be confirmed.There were no details provided as to when this failure has occurred; therefore, a definite root cause for this failure cannot be determined.The lot number provided indicates this device is 8 years old and has seen considerable use in the field which is consistent with its appearance.This failure can be attributed to the wear or damaged from heavily handling.As per ifu, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the ifu-107066); the device require special attention during cleaning.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot number that were released to distribution.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11447245
Report Number1221934-2021-00784
Device Sequence Number14465387
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214641
Device Catalogue Number214641
Device Lot Number13M06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/19/2021
03/31/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/22/2021
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1